Alert archive / Texas / Tornado Warnings in 2000

Tornado Warning 8, NWS San Angelo, TX

March 25, 2000Shackelford County, Texas

NWS San Angelo, TX issued this tornado warning at Mar 25, 2000, 11:27 PM CST for Shackelford County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 25, 2000, 11:27 PM CST (05:27 UTC)
Expired
Mar 26, 2000, 12:30 AM CST
In force
63 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Shackelford County, TX

What was reported inside it

TimeReportWhereRemark
Mar 25, 11:55 PM CSTHail 1Albany, TX
Mar 25, 11:55 PM CSTHail 1.75Albany, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 260528
TORSJT
TXC417-260630-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1127 PM CST SAT MAR 25 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1230 AM CST

* AT 1121 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH A POSSIBLE TORNADO 9 MILES NORTHWEST OF ALBANY...
  MOVING SOUTHEAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ALBANY AT 1140 PM CST
  IBEX AT 1205 AM CST

ABANDON MOBILE HOMES AND VEHICLES...AND GO TO A NEARBY STURDY 
BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST 1DITCH 
AND COVER YOUR HEAD.

TEW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 3:00 PM CST, 8 hours 27 minutes earlier.

Area forecast discussion, Mar 25, 3:00 PM CST, 8 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CST SAT MAR 25 2000

WITH MOIST HUMID AIRMASS IN PLACE...TRIGGERING MECHANISMS FOR
CONVECTION WILL NEED TO BE FOUND IN THE LOW LEVELS AS UPPER LEVEL
RIDGE IS IN PLACE FROM 700 MB AND UPWARDS. A WEAK FRONTAL BOUNDARY IS
SITUATED ACROSS THE BIG COUNTRY...ROUGHLY PARALLEL TO I-20.
BAROCLINICITY AND LOW LEVEL CONVERGENCE ARE MINIMAL AT THIS TIME. THE
UPSHOT FOR CONVECTION WILL BE THE DIURNAL INSTABILITY AS PARTIAL
CLEARING THIS AFTERNOON WILL FURTHER DESTABILIZE THE ATMOSPHERE AS
CAPES INCREASE. CAPES ALREADY NEAR 3000 J/KG AT ABI AND LIS OF <-7
EXTEND NORTHEASTWARD. TO THE WEST...ANOTHER BOUNDARY IN THE FORM OF A
DRY LINE/TROUGH WILL PUSH EASTWARD ACROSS THE AREA TOMORROW MORNING.
LLJ IS DIFFICULT TO DEPICT AND THE ETA CONVERGENCE ACROSS THE
HEARTLAND APPEARS TO BE OVERDONE. HENCE...ETA QPF MAY BE WAY OVERDONE
AS WELL. WILL STEER MORE TOWARD THE MOS/FAN POPS WITH 20% TONIGHT
ACROSS MOST AREAS. DEPENDING ON DEVELOPMENT OF CONVECTION BETWEEN NOW
AND TRANSMISSION TIME...MAY NEED 30 POPS FOR THE BIG COUNTRY AND/OR
LESS THAN 20 POPS SOUTHERN AREAS. WILL ADJUST ZONES ACCORDINGLY AS
PER WATCH ISSUANCE.
OTHERWISE...A WARM DAY IN STORE TOMORROW AS WESTERLY WINDS IN THE
10-20 MPH RANGE COMBINE WITH THERMAL 850 RIDGING. WITH AMPLE SUNSHINE
BY AFTERNOON...85 TO 90 WILL BE WITHIN REACH. SLIGHTLY COOLER TEMPS
OVER EASTERN SECTIONS AS A LATER WIND SHIFT/DECREASE IN CLOUD COVER
IS EXPECTED. NOT AS WARM ON MONDAY AS NORTHWESTERLY FLOW ALOFT AND
LOWER THICKNESSES INFILTRATE THE REGION.
NEXT SHOT FOR PRECIPITATION WILL BE ON TUESDAY AND WEDNESDAY AS
ANOTHER UPPER LEVEL LOW DIVES ACROSS THE SOUTHWEST. MRF AND EURO
MODELS NOT IN PHASE AS FAR AS TIMING GOES WITH THIS EVENT. WILL GO
AHEAD AND LEAVE EXTENDED AS IS WITH A SLIGHT CHANCE OF TSTMS FOR
TUESDAY AND WEDNESDAY.

PRELIMS...

ABI 059/084/052/078 2100
SJT 058/088/052/083 1-00
JCT 059/089/051/084 1-00

.SJT...NONE.

21
N

In the hours before

Local storm report, Mar 25, 7:58 PM CST, 3 hours 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
758 PM CST SAT MAR 25 2000

TIME(CST)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

440 PM     STAMFORD                  TX   1.00 INCH HAIL
03/25/00   JONES                          HAM RADIO OPERATOR REPORTED
                                          DIME TO QUARTER SIZE HAIL
                                          IN STAMFORD

515 PM     10 SE OF HASKELL          TX   0.88 INCH HAIL
03/25/00   HASKELL                        WEATHER SPOTTER REPORTED
                                          NICKEL SIZE HAIL NEAR LAKE
                                          STAMFORD

520 PM     BRADY                     TX   0.88 INCH HAIL
03/25/00   MCCULLOCH                      NICKEL SIZE HAIL REPORTED
                                          BY LOCAL EMERGENCY MANAGER

545 PM     BRADY                     TX   0.88 INCH HAIL
03/25/00   MCCULLOCH                      NICKEL SIZE HAIL REPORTED
                                          BY WEATHER SPOTTER

555 PM     10 NW THROCKMORTON        TX   1.00 INCH HAIL
03/25/00   THROCKMORTON                   QUARTER SIZE HAIL REPORTED
                                          BY WEATHER SPOTTER

706 PM     CHEROKEE                  TX   0.75 INCH HAIL
03/25/00   SAN SABA                       DIME SIZE HAIL REPORTED
                                          BY THE PUBLIC AT THE SOUTH
                                          SIDE CAFE IN CHEROKEE

TEW
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:19 PM CSTSevere Thunderstorm WarningSJTSan Saba56 min
Mar 25, 9:21 PM CSTSevere Thunderstorm WarningSJTJones69 min
Mar 25, 9:40 PM CSTSevere Thunderstorm WarningSJTHaskell80 min
Mar 25, 10:13 PM CSTSevere Thunderstorm WarningSJTThrockmorton47 min
Mar 25, 10:59 PM CSTSevere Thunderstorm WarningSJTShackelford, Throckmorton76 min

Nearby

Tornado Warnings in Texas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.